MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperglycemia (1905); Malaise (2359); Lethargy (2560)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: a patient with type 1 diabetes and blindness using vgo 20 for greater than 20 years reported to customer care (cc) that the vgo devices did not work correctly about 3-4 times per month for the last 12 months.The patient reported that on (b)(6) 2024 while she was asleep the needle button got pressed on its own and caused her to stop receiving insulin.This also occurred while she was awake when she hit the device on something.Her usual blood glucose level is 120-180 mg/dl, a1c is 7.3% and she gives 3 clicks with meals.She is using a continuous glucose monitor (cgm) that does notify her when the blood glucose level is high.The patient alleges that when the vgos don't work her blood glucose will increase to 300s-400s and even a high blood glucose reading on her cgm (which is over 500 mg/dl).She has symptoms of not feeling well, lethargic, and thirsty.When she replaces the vgo with a new vgo the blood glucose level improves within an hour to the usual level in the 100s mg/dl.It is possible the event occurred while using v-go, but the event could also possibly be explained by the multiple factors that interfere with consistent blood glucose levels including stress, hormonal changes, medication, physical activity, diet, level of sleep, dehydration, and pain.The patient even mentioned what she eats affects how high her blood glucose level peaks.This case could be serious with reoccurrence due to the high blood glucose level 300s-400s and high on the cgm 3-4 times per month with symptoms.The vgo would require replacing for the patient to continue to receive insulin.The patient is in contact with her hcp for medical and blood glucose management.
 
Event or Problem Description
The patient reported for the past year they have had these issues multiple times.Yesterday, while asleep, the needle release button got pressed on its own and the device came off and insulin was running down but she never pressed the button.She stated it also has happened when awake and she hit the device on something.No additional specific event dates or number of occurrences were provided.The patient stated she noticed her sugar going up and she then noticed the release button was pressed.No devices are available for return to the manufacturer for evaluation.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key19023849
Report Number1226572-2024-00018
Device Sequence Number8172606
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)260503(10)FG223088
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/03/2026
Device Model NumberV-GO 20
Device Lot NumberFG223088
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale